Skip to content
My WebMD Sign In, Sign Up
Tylenol
avatar
David Maine, MD posted:
Overdoses from acetaminophen send thousands of people to the emergency room in the U.S. each year according the Centers for Disease Control and Prevention and the Food and Drug Administration. Johnson & Johnson will now place prominent warning labels on caps of Extra Strength Tylenol bottles alerting users to the potentially fatal risk of acetaminophen toxicity.

The take home point - always know what you are taking. Acetaminophen is commonly included in several prescription and OTC combination drugs. Make sure you know what you are taking. Most experts agree that acetaminophen is safe when used appropriately (Max total daily dose of 3500-4000mg).

http://www.cnn.com/2013/08/29/health/tylenol-cap-warning/index.html
Was this Helpful?
5 of 6 found this helpful
Reply
 
avatar
Anon_11253 responded:
This information is vital. But, I do have a question. Have any of the studies this decision was based on separated those who took too much acetaminophen because they were already taking a acetaminophen containing prescription product and those that consumed alcohol while taking a acetaminophen containing prescription product ?


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Every Chronic Pain Patient Needs to READ THIS!!!
There is a group of thirty seven Doctors, Companies. and Researchers that are petitioning the FDA to change the labels on Opiates so that ... More
Was this Helpful?
44 of 49 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.